Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SuperGoat

6 weeks on accutane and REALLY depressed

I know it may seem weird to some people on here, but my acne never really bothered me that much before. I suppose mine wasn't as bad as some. But when my parents offered to pay for the treatment and I learned it would get rid of my spots permanently I decided that I might as well get it. My mother kind of pushed me into it becuase she was concerned about scaring. Dermatoligist told me that depression was a possible side effect but that it was most likely caused because people were already upset about their appearance. That ruled me out, I figured

I’m now two months in and I feel absolutely awful, I’ve had small bouts of depression throughout my life but never anything as persistent and pervasive as this. I don’t feel like doing anything, I just want to lie in bed all day or sink into the ground forever. I hate myself and feel absolutely worthless, when I go in to town and am surrounded by people I start to panic inside and have to leave. I haven’t slept properly in days, I’m constantly thinking and tossing and turning. I hate to say ‘suicide’ (and wouldn’t outside of a message board) as it sounds melodramatic, but I’d be lying if I said it wasn’t on my mind. Not serious consideration, just the thoughts.

I’m afraid to tell the dermatologist because I imagine he’ll just take away my prescription straight away, rather than risk anything and now that I’ve gone this far I really don’t want that to happen. I figured when it first started that I could handle it and stick it out, but now I’m no so sure how much more I can take.

I’ve read through some of the posts and it seems like a lot of people are dismissive about the claims of depression (as was I before I took it). But honestly I really , really hope that it is the roacutanne, because I honestly could not live with this for more than 4 months.

I have all the usual side effects like chapped lips and dry skin but they really don’t bother me at all.

Does anyone have any advice???

I’m 17 and a male by the way

cry.gifcry.gifcry.gif

Share this post


Link to post
Share on other sites

Please, PLEASE stick it out! Im also 17 but am 5 weeks in. I have to admit I also have all of the usual side effects but recently I have been extremely tearful and down but you have to consider all of the factors. Please read my other threads, especially my weblog (the most recent entries) My Webpage and a thread I started when I felt like you do Tearful on 'Tane . (hopefully the links work but if not they're on the main forum board).

I have been depressed about my skin through hassel through school throughout my life and was depressed on the Pill last year before I was allowed 'tane so I was worried but I have up days and down days.

Hang in there, I have felt EXACTLY the same but you'll pull through, honest. Keep me posted on how you're feeling, I know I had someone on another site and it really helped. Personal Message me if you dont want it on the internet but if you feel down let somebody know.

Talk to your derm but tell them that you'd like to stick it out and promise them that you will tell them if it gets too much, that way they may let you continue your course but will keep an eye on you.

Sorry about the essay but I hate to think that anybody is feeling like I did, chin up mate!

Vanessa xxx wink.gif

btw where are you from?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×